Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 164, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 3, 2007, 1:43 PM CDT for Lincoln County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2007, 1:43 PM CDT (18:43 UTC)
- Expired
- May 3, 2007, 2:13 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 94 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 11:27 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 10:25 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, May 3, 10:25 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1025 AM CDT THU MAY 3 2007 .UPDATE...INITIAL LINE OF STORMS ACROSS LA HAS WEAKENED THIS MORNING AS EXPECTED WHILE ADDITIONAL STORMS DEVELOP CLOSER TO THE MID LEVEL LOW IN EAST TX. LOW CLOUDS AND FOG WERE BREAKING UP THIS MORNING WHICH WILL ALLOW FOR MORE SUNSHINE AND INSTABILITY THIS AFTERNOON. EXPECT STORMS TO REDEVELOP ACROSS NORTHEAST LA THIS AFTERNOON AND PUSH INTO WESTERN MS AND SOUTHEAST AR BY THE MID TO LATE AFTERNOON HOURS. ADDITIONAL ACTIVITY OVER TX WILL PUSH TOWARD THE AREA BUT SHOULD NOT ARRIVE UNTIL TONIGHT. DO NOT EXPECT WIDESPREAD SEVERE WEATHER WITH THESE STORMS BUT AN ISOLATED SEVERE STORM IS CERTAINLY POSSIBLE THIS AFTERNOON AND EVENING. && .AVIATION...LOW CLOUDS AND FOG WERE BREAKING UP THIS MORNING SO ATTENTION WILL TURN TO WHERE THE STORMS WILL DEVELOP THIS AFTERNOON. MOST ACTIVITY THIS AFTERNOON AND EVENING SHOULD AFFECT KGLH...KGWO AND KJAN. && SCW .PREVIOUS DISCUSSION... .SHORT TERM...TODAY THROUGH FRIDAY...A GOOD CHANCE OF SOME MUCH NEEDED RAIN IS EXPECTED IN THE SHORT TERM. LATEST SATELLITE IMAGERY/RUC ANALYSIS SHOWS THE CIRCULATION AROUND A SOUTHERN STREAM MID/UPPER LEVEL LOW OVER NW TEXAS THAT IS PROGGED TO GRADUALLY WEAKEN AS IT MOVES SLOWLY EAST ACROSS OUR AREA THROUGH FRIDAY. THE UPPER LOW HELPED GENERATE AN MCS OVER EAST TEXAS WEDNESDAY AFTERNOON THAT HAS SPREAD SOME EXHAUST CLOUD COVER INTO OUR CWA AND A WEAK OUTFLOW BOUNDARY TOWARD OUR CWA. THE HIGH CLOUDS WILL LIKELY SLOW WARMING THIS MORNING BUT THE OUTFLOW BOUNDARY MAY GIVE CONVECTION A JUMP START EARLIER THAN EXPECTED. MOISTURE TRANSPORT WILL CONTINUE TO INCREASE OVER OUR REGION TODAY AND TONIGHT AHEAD OF THE APPROACHING LOW. WERE ALREADY STARTING OUT THIS MORNING WITH DEW POINTS IN THE LOWER 60S AT MOST SITES. JAN 00Z THU SOUNDING HAD A PW OF 1.31IN AND PWS WILL SURGE ABOVE AND INCH AND A HALF BY THIS AFTERNOON WHILE SFC DEW POINTS INCREASE INTO THE MID 60S. AFTERNOON HEATING SHOULD CONTRIBUTE TO MLCAPES 800-1000J/KG OVER THE CWA. WHILE DEEP LAYER SHEAR WILL BE WEAKER IN THE EAST...MODELS PROG 30-40KTS 0-6KM SHEAR IN OUR SW BY 00Z FRI WHICH WL HELP SUPPORT THE POTENTIAL FOR ORGANIZED TSTMS. WL ADD MENTION OF THE POSSIBILITY OF ISOLATED SEVERE TSTMS IN OUR HWO FOR OUR WESTERN COUNTIES AND PARISHES. PROVIDED ANOTHER MCS DOESNT DEVELOP TO OUR SW AND MOVE INTO OUR CWA THIS EVENING...SHOULD SEE A DECREASE IN CONVECTION WITH LOSS OF HEATING BUT WL MAINTAIN CHANCE OF TSTMS THROUGH NIGHT. THE AXIS OF THE UPPER TROUGH WILL MOVE OVER OUR CWA FRIDAY AND COMBINE WITH DAYTIME HEATING TO INCREASE DEEP CONVECTION OVER OUR WHOLE CWA. AGAIN THIS RUN THE GFS APPEARS TO SUFFER FROM SOME FEEDBACK AND DEVELOPS A QPF BOMB OVER SOUTHERN MS FRIDAY LIMITING QPF IN THE NORTH. OTHER THAN QPF MODEL GUIDANCE SHOWED LITTLE SPREAD AND STUCK CLOSE TO LATEST MAV GUIDANCE TEMPS AND POPS THROUGH THE PERIOD. /22/ .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...REMNANTS OF THE TROUGH CONTINUE TO WEAKEN AS THEY PIVOT ACROSS THE FORECAST AREA INTO A DEVELOPING UPPER RIDGE. MEANWHILE A HUMONGOUS LOW PRESSURE TROUGH IS FORECAST TO DEVELOP IN THE VICINITY OF THE ROCKIES WITH 549/550 PRESSURE CENTERS FORECAST BY THE EURO/GFS. THE DEEP WRN U.S. SYSTEM WILL MAINTAIN UPPER RIDGING OVER THE FORECAST AREA THROUGH THE EXTENDED BUT DETAILS IN THE PATTERN WILL PRODUCE DIFFERING WEATHER SOLUTIONS FOR DIFFERENT DAYS. LOW LEVEL FLOW REMAINS GENERALLY SELY THROUGH THE EXTENDED... MAINTAINING A HEALTHY LOW LEVEL MOISTURE FIELD. MODELS DRAG A WEAK WAVE ALONG THE ERN FRINGES OF THE UPPER RIDGE SATURDAY...PRODUCING DECENT DEEP LAYER SHEAR AND CAPE VALUES FROM 1500-2500 SWRN ZONES. WILL INCREASE MOS POPS CENTRAL AND SOME SRN ZONES TO SLIGHT CHANCE (HIGHEST ENSEMBLE POPS CENTRAL MS AROUND 40%). COVERAGE LOOKS GENERALLY ISOLATED CONSIDERING UPPER RIDGING BUT CONVECTION THAT DOES POP COULD BE FAIRLY HEALTHY. EURO AND UKMET DEVELOP UPPER RIDGING FARTHER E SAT INTO SUN FOR STRONGER CAPPING BUT THEY ALSO MAINTAIN MOIST 850 LAYER FOR A CHANCE OF DIURNAL CONVECTION. MOSTLY DIURNAL CONVECTION SUNDAY THROUGH WEDNESDAY WITH SURFACE DEWPOINTS FROM THE MID 60S TO AROUND 70 MANY LOCATIONS. LITTLE OR NO SHEAR OR LOW LEVEL FORCING NOTED HOWEVER. THE AIR MASS NOT QUITE AS UNSTABLE TUESDAY AND WEDNESDAY WHEN A WEAK BROAD TROUGH WORKS ITS WAY FROM THE ERN GULF ALONG THE SRN FRINGES OF THE UPPER RIDGE. THIS...ALONG WITH THE APPROACH OF THE UPPER TROUGH FROM THE WEST...PINCHES THE UPPER RIDGE AND TILTS IT OVER THE APPALACHIANS... RESULTING IN 850/700 RIDGING BUILDING INTO THE ARKLAMISS FROM THE NE. GENERALLY FOLLOWED MOS ON TEMPERATURES THROUGH THE EXTENDED. LOWS RUNNING A LITTLE WARMER THAN CLIMO CONSIDERING SLY FETCH AND UPPER RIDGING. DO HAVE SLIGHT CONCERN THAT AFTERNOON HIGHS MAY NOT BE QUITE WARM ENOUGH FOR MONDAY AND TUESDAY IF RIDGING HANGS IN STRONG ENOUGH BUT WILL FOLLOW CURRENT MOS FOR NOW. /03/ && .AVIATION...SOME MVFR CEILINGS IN THE SOUTH AND MVFR VISIBILITIES AREAWIDE ARE EXPECTED THROUGH 15Z THIS MORNING. SCATTERED SHOWERS AND A THUNDERSTORM OR TWO WILL CONTINUE ALONG HIGHWAY 82 THROUGH EARLY MORNING. LOOK FOR INCREASING SHRA/TSRA FROM W TO E 16Z-22Z AS UPPER TROUGH AXIS IN W TX DRAWS CLOSER TO OUR AREA. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 82 64 79 64 / 42 60 49 22 MERIDIAN 85 61 79 61 / 28 33 28 36 VICKSBURG 81 65 80 64 / 61 63 57 14 HATTIESBURG 84 64 81 64 / 37 27 42 30 NATCHEZ 80 65 78 65 / 70 62 56 12 GREENVILLE 81 65 78 63 / 60 66 54 14 GREENWOOD 83 65 79 62 / 43 62 48 21 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION: 22 LONG TERM: 03
Hazardous weather outlook, May 3, 1:30 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 130 PM CDT THU MAY 03 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041830- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 130 PM CDT THU MAY 03 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE AREA. THE THUNDERSTORMS WILL COME IN TWO ROUNDS. THE FIRST ROUND WILL MOVE ACROSS SOUTHERN AND EASTERN PARTS OF MISSISSIPPI DURING THE MID TO LATE AFTERNOON HOURS...AFFECTING HATTIESBURG...LAUREL AND MERIDIAN. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS. THE SECOND ROUND OF STORMS WILL PUSH INTO NORTHEAST LOUISIANA DURING THE MID TO LATE AFTERNOON HOURS AND THEN INTO WESTERN MISSISSIPPI LATE THIS AFTERNOON. SOME LOCATIONS TO BE AFFECTED BY THESE STORMS INCLUDE WINNSBORO...VICKSBURG...AND JACKSON. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS. ...FLOODING... THUNDERSTORMS ARE EXPECTED TO PRODUCE LOCAL RAINFALL AMOUNTS IN THE 1 TO 3 INCH RANGE GENERALLY ALONG AND NORTH OF INTERSTATE 20. THIS WILL CAUSE PONDING OF ROADS AND FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING...OTHERWISE ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY MORNING...MAY 10TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 3, 1:34 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
134 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM TSTM WND GST BROOKHAVEN 31.58N 90.45W
05/03/2007 E70 MPH LINCOLN MS EMERGENCY MNGR
&&
WILSONLocal storm report, May 3, 1:35 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
135 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM HAIL BROOKHAVEN 31.58N 90.45W
05/03/2007 E0.88 INCH LINCOLN MS EMERGENCY MNGR
&&
WILSONThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 12:51 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 54 min |
| May 3, 1:45 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 60 min |
| May 3, 2:09 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 51 min |
| May 3, 2:30 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 46 min |
| May 3, 4:08 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 37 min |
| May 3, 4:08 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Yazoo | 67 min |
| May 3, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 21 min |
| May 3, 5:41 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 64 min |
| May 3, 5:47 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 43 min |
| May 3, 6:22 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 53 min |
| May 3, 6:28 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 43 min |
| May 3, 6:58 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 20 min |
| May 3, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 50 min |
| May 3, 4:37 PM CDT | Severe Thunderstorm Warning | JAN | Richland, West Carroll | 53 min |
| May 3, 4:43 PM CDT | Tornado Warning | JAN | Morehouse | 20 min |
| May 3, 5:25 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Morehouse, West Carroll | 50 min |
| May 3, 6:03 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Tensas | 57 min |
| May 3, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 44 min |
| May 3, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 66 min |
| May 3, 4:51 PM CDT | Tornado Warning | JAN | Ashley | 54 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.